Go Back   NeuroTalk Support Groups > Mental Health Conditions > Bipolar Disorder

I was not taking my meds right....

Reply
Thread Tools Display Modes
Unread 07-29-2010, 11:41 PM   #1
bizi
Legendary
 
bizi's Avatar
 
Join Date: Aug 2006
Location: cajun country, lafayette Louisiana
Posts: 12,862
My Mood:
Red face I was not taking my meds right....

Today I met with my pdoc and we talked for about 15 minutes I have seen her for many years now....told her that I was on the fence with hypomania, she told me to call her if I fell off the fence.
and then left the room....she came right back in and asked if I was taking the geodon with food. I told her never....she said that I should be talking it with food, the bottle always said that but I thought it was for GI upset(it has never upset my stomach)...but no...it is for better absorption! She told me about 200 calories of food at bed time. So I guess a cup of fat free milk and a piece of cheese will do the trick, EVERY NIGHT!!!
I wonder if beer would count? I forgot to ask her that
bizi
__________________

.

This is harriet, my sweet baby girl.....
heavy sigh.....
.



one day at a time....
bizi is offline   Reply With Quote
"Thanks for this!" says:
BlueMajo (07-30-2010), Dmom3005 (08-06-2010), Mari (07-29-2010), mymorgy (07-30-2010)
Unread 07-30-2010, 12:04 AM   #2
Mari
Legendary
 
Mari's Avatar
 
Join Date: Sep 2006
Location: USA
Posts: 12,569
My Mood:
Default 400 calorie meal with Geodon

Dear Bizi,

Geodon needs fat to be absorbed according to this site:
http://thelastpsychiatrist.com/2007/...s_not_bid.html
Quote:
BTW, crackers won't do it. The graph above is with 800 calories, 400 calories of fat. That's a meal, not juice.
This site says you need 500 calories when you take Geodon.
http://journals.lww.com/practicalpsy...opment_.5.aspx
Quote:
. . . patients should be advised to take ziprasidone with a meal containing at least 500 calories (without regard to fat content) to ensure adequate ziprasidone bioavailability and thus achieve optimal efficacy. These four studies illustrate the sequential and incremental nature of drug development research and what is meant by the concept of bioequivalence.
You can also check with your pharmacist.

Mari

PS
Whoops I just saw that I typed the header wrong.
I would ask the pharmacist to look it up for you.

Last edited by Mari; 07-30-2010 at 01:12 AM.
Mari is offline   Reply With Quote
"Thanks for this!" says:
bizi (07-30-2010)
Unread 07-30-2010, 10:09 AM   #3
bizi
Legendary
 
bizi's Avatar
 
Join Date: Aug 2006
Location: cajun country, lafayette Louisiana
Posts: 12,862
My Mood:
Unhappy

thank you mari...
I jsut sent an email to my pdoc asking her about this.
I take my meds at night to help me sleep, geodon is sedating. so I guess I would have to take them at my dinner meal. then deal with the sedation???
I can't see eating 500 calories before bed...so much for my diet....
I will wait to hear from her...I have been taking it with out food all of these years....
sigh
bizi
__________________

.

This is harriet, my sweet baby girl.....
heavy sigh.....
.



one day at a time....
bizi is offline   Reply With Quote
"Thanks for this!" says:
Dmom3005 (08-06-2010), Mari (07-30-2010)
Unread 07-30-2010, 11:00 AM   #4
waves
Wise Elder
 
waves's Avatar
 
Join Date: Aug 2006
Posts: 8,516
My Mood:
Red face

Dear Bizi...

ack!

i wonder if this means you will be able to decrease the dose when you are stable... or now... because you were not absorbing most of what you were taking...

a lot of meds whose absorption is modified/enhanced by food also do not peak as fast or as high when taken with food. (Cmax could be less even with greater AUC.) so it may not knock you out as fast, if it does, and perhaps not as much. your pdoc should be able to give you some indication of this. but you will need to experiment a bit methinks. you could try taking it right after dinner one night when it's ok if you crash out early.

good luck!

~ waves ~
waves is offline   Reply With Quote
"Thanks for this!" says:
bizi (07-30-2010), Dmom3005 (08-06-2010), Mari (07-30-2010)
Unread 07-30-2010, 11:20 AM   #5
waves
Wise Elder
 
waves's Avatar
 
Join Date: Aug 2006
Posts: 8,516
My Mood:
Red face well heck!!!

THIS med apparently peaks higher with food. arghh

http://www.accessdata.fda.gov/drugsa...483s003lbl.pdf

Quote:
When ziprasidone oral suspension was administered as a single dose (20 mg) under fasting conditions, Cmax and AUC (0-∞) of ziprasidone were lowered by 17% and 13%, respectively, compared to the oral capsule
i will see if i can find something on time to peak fasting vs fed.

~ waves ~
waves is offline   Reply With Quote
"Thanks for this!" says:
bizi (07-30-2010), Mari (07-30-2010)
Unread 07-30-2010, 07:39 PM   #6
bizi
Legendary
 
bizi's Avatar
 
Join Date: Aug 2006
Location: cajun country, lafayette Louisiana
Posts: 12,862
My Mood:
Red face

well I jsut had a big dinner and took the 80mg of geodon so we will see if I get sleepy.....sigh
waves maybe you are right that I won't need as much of it.
She said that it was safe to take up to 240mg a day.
I read 160mg. maybe she is thinking 80mg 3xday????
See if I can get to sleep and sleep thru the night...with jsut the 1mg of klonipin....
I am very leary of this experimant.
I hate change!
bizi
__________________

.

This is harriet, my sweet baby girl.....
heavy sigh.....
.



one day at a time....
bizi is offline   Reply With Quote
"Thanks for this!" says:
Dmom3005 (08-06-2010), waves (07-30-2010)
Unread 07-30-2010, 07:54 PM   #7
waves
Wise Elder
 
waves's Avatar
 
Join Date: Aug 2006
Posts: 8,516
My Mood:
Heart

Dear Bizi

i know what you mean. i am not crazy about change myself. and i hate med experiments!

i really hopes this works out for you.

~ waves ~
waves is offline   Reply With Quote
"Thanks for this!" says:
bizi (07-30-2010), Mari (08-06-2010)
Unread 08-06-2010, 01:04 AM   #8
Mari
Legendary
 
Mari's Avatar
 
Join Date: Sep 2006
Location: USA
Posts: 12,569
My Mood:
Question

Dear Bizi,
I hope that your trip goes well.
When you get back, I hope you can update us about how eating food with Geodon has made a difference in your moods.

M.
Mari is offline   Reply With Quote
"Thanks for this!" says:
bizi (08-07-2010), Dmom3005 (08-06-2010)
Unread 08-13-2010, 09:54 AM   #9
bizi
Legendary
 
bizi's Avatar
 
Join Date: Aug 2006
Location: cajun country, lafayette Louisiana
Posts: 12,862
My Mood:
Red face

Thanks Mari,
I keep forgetting to take the geodon with my dinner...
sigh
when I was..it did not make that much of a difference...so will have to do better from now on....to give it a good chance to make a difference.
bizi
__________________

.

This is harriet, my sweet baby girl.....
heavy sigh.....
.



one day at a time....
bizi is offline   Reply With Quote
"Thanks for this!" says:
Mari (08-13-2010)
Unread 08-13-2010, 10:28 AM   #10
Mari
Legendary
 
Mari's Avatar
 
Join Date: Sep 2006
Location: USA
Posts: 12,569
My Mood:
Default

Quote:
Originally Posted by bizi View Post
Thanks Mari,
I keep forgetting to take the geodon with my dinner...
sigh
when I was..it did not make that much of a difference...so will have to do better from now on....to give it a good chance to make a difference.
bizi
Dear Bizi,
Taking the Geodon with food is kind of like taking a new med (or certainly with boosting a dose).
You might have to do it every night for 7 nights or more in a row to notice a difference and to get over the side effects.

I used to carry my meds in my purse and take them if I was out in the evening --- instead of waiting until I got back home late.
M.
Mari is offline   Reply With Quote
"Thanks for this!" says:
bizi (08-13-2010)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
So after all these years, Dr is taking me off all meds? madamlash Parkinson's Disease 6 06-14-2010 12:49 AM
Anyone not taking any meds and going down the holistic medicine route? trixiedee Parkinson's Disease 17 01-28-2010 07:50 PM
When you stop taking your meds.... Gdbyrd Myasthenia Gravis 1 02-17-2009 05:15 PM
Taking Meds & Driving tshadow Thoracic Outlet Syndrome 45 09-28-2007 04:58 PM
meds taking too long shelly Bipolar Disorder 5 04-22-2007 11:38 AM


All times are GMT -5. The time now is 05:29 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives